Alert archive / New Mexico / Red Flag Warnings in 2023
Red Flag Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 5, 2023, 4:41 AM MST for Lincoln County, Otero County, New Mexico. It took effect at Mar 5, 2023, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2023, 4:41 AM MST (11:41 UTC)
- In effect from
- Mar 5, 2023, 11:00 AM MST
- Expired
- Mar 5, 2023, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Lincoln County, NM, Otero County, NM
The radar
The Holloman AFB radar (KHDX), 50 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3726 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555 WWUS84 KEPZ 051141 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 441 AM MST Sun Mar 5 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM THROUGH 6 PM MST TODAY FOR THE SACRAMENTO MOUNTAINS ON SOUTH CENTRAL NEW MEXICO DUE TO DRY AND WINDY CONDITIONS... .Southwest flow aloft will help generate windy conditions across much of southern New Mexico this afternoon. The strongest winds will be in the Sacramento Mountains. If you combine these winds with min RH values of 10 to 20% we will Red Flag criteria for several hours this afternoon which will lead to elevated fire weather conditions. NMZ113-060100- /O.NEW.KEPZ.FW.W.0002.230305T1800Z-230306T0100Z/ NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- 441 AM MST Sun Mar 5 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR STRONG WINDS AND DRY CONDITIONS FOR FIRE WEATHER ZONE 113... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM MST this evening. * AFFECTED AREA...The Sacramento Mountains of south central New Mexico * WIND...Southwest winds of 20 to 30 mph with gusts to 45 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that elevated to critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 5, 4:29 AM MST, 12 minutes earlier.
Area forecast discussion, Mar 5, 4:29 AM MST, 12 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
429 AM MST Sun Mar 5 2023
...New AVIATION...
.SYNOPSIS...
Issued at 301 AM MST Sun Mar 5 2023
We will be warm with breezy to windy conditions this afternoon.
High temperatures today will run around 5 degrees above average.
Our warm dry weather will continue for the start of the work week.
Then, we will be a little cooler for Thursday and Friday with just
a slight chance for precipitation east of the Rio Grande on
Thursday.
&&
.SHORT TERM...
(Today and tonight)
Issued at 301 AM MST Sun Mar 5 2023
Our warming trend will continue on Sunday as a southwesterly flow
aloft continues to pull in warmer air. Our high temperatures today
will run 3 to 7 degrees above average. Our skies will be clear
this morning, but we will see increasing high clouds during the
afternoon. The only weather of note today, will be some breezy (15
to 25 mph) to windy (20 to 30 mph) winds this afternoon. We will
see the strongest winds in the Sacramento Mountains, but it looks
like all the winds will stay below advisory levels (25 to 35 mph).
Then for tonight, the winds will die off and the high clouds will
begin to fade as well. Low temperatures on Monday morning will run
a few degrees above average.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 301 AM MST Sun Mar 5 2023
For Monday through Wednesday we will have pretty quiet weather as
a southwest flow aloft keeps our high temperatures running several
degrees above average. We will see breezy afternoons each day (it
is March after all), but the winds should not be too impactful.
Some high level moisture caught up in the southwest flow will give
us some high clouds from time to time.
On Thursday a weak short wave trough will move across New Mexico.
This system will only have a little moisture to work with so any
precipitation chances look to be light and confined mainly east of
the Rio Grande. The trough may give us some breezy to windy
conditions, but again the winds don't look too impactful. We will
see some cooler air filter in for Thursday through Saturday with
high temperatures running a few degrees below average.
&&
.AVIATION...
(12Z TAFS)
Issued at 424 AM MST Sun Mar 5 2023
We will have VFR conditions for the next 24 hours. The surface
winds will be on the increase today and by the afternoon we will
have see some low end gusty winds. It should not be too impactful;
24015G25KT. The gusty winds will begin to calm down around
sunset. We will have unlimited ceilings this morning, but high
clouds will be on the increase to give us some high ceilings of
BKN250 this afternoon and into the overnight hours.
&&
.FIRE WEATHER...
Issued at 301 AM MST Sun Mar 5 2023
We will be pretty dry today with min RH's in 10 to 15% range in
the lowlands and in the 10 to 20% range in the mountains. Winds
will be close to Red Flag conditions and in the Sacramento
Mountains, we will likely see several hours of Red Flag conditions.
For the Monday through Wednesday, we will be calmer but we still
will see min RH's in the teens in the lowlands and in the 20's in
the mountains. On Thursday we will see a weak upper level storm
system dash across New Mexico which will give some of the lowlands
near critical fire weather conditions. Min RH's on Thursday and
Friday will continue to be in the teens in the lowlands and 20's
in the mountains. Ventilation rates today and tomorrow will range
from good to very good or better.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 76 44 77 48 / 0 0 0 0
Sierra Blanca 72 43 73 45 / 0 0 0 0
Las Cruces 74 41 76 46 / 0 0 0 0
Alamogordo 72 44 74 47 / 0 0 0 0
Cloudcroft 48 35 51 38 / 0 0 0 0
Truth or Consequences 70 41 73 44 / 0 0 0 0
Silver City 60 38 62 42 / 0 0 0 0
Deming 72 36 73 41 / 0 0 0 0
Lordsburg 69 37 71 41 / 0 0 0 0
West El Paso Metro 73 46 74 49 / 0 0 0 0
Dell City 75 38 78 41 / 0 0 0 0
Fort Hancock 78 41 80 44 / 0 0 0 0
Loma Linda 67 43 70 46 / 0 0 0 0
Fabens 76 42 78 45 / 0 0 0 0
Santa Teresa 72 40 74 44 / 0 0 0 0
White Sands HQ 72 47 74 51 / 0 0 0 0
Jornada Range 70 40 73 45 / 0 0 0 0
Hatch 71 39 75 45 / 0 0 0 0
Columbus 73 41 75 47 / 0 0 0 0
Orogrande 72 40 74 45 / 0 0 0 0
Mayhill 63 42 65 44 / 0 0 0 0
Mescalero 59 39 62 41 / 0 0 0 0
Timberon 58 36 60 39 / 0 0 0 0
Winston 61 37 64 39 / 0 0 0 0
Hillsboro 67 39 71 42 / 0 0 0 0
Spaceport 70 39 74 44 / 0 0 0 0
Lake Roberts 59 34 62 37 / 0 0 0 0
Hurley 66 37 68 40 / 0 0 0 0
Cliff 68 27 70 33 / 0 0 0 0
Mule Creek 60 35 62 39 / 0 0 0 0
Faywood 65 39 68 44 / 0 0 0 0
Animas 71 37 73 41 / 0 0 0 0
Hachita 71 39 73 44 / 0 0 0 0
Antelope Wells 71 39 73 42 / 0 0 0 0
Cloverdale 64 40 66 44 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Red Flag Warning from 11 AM this morning to 6 PM MST this
evening for NMZ113.
&&
SHORT TERM...15
LONG TERM....15
AVIATION...15-BriceHazardous weather outlook, Mar 4, 6:31 AM MST, 22 hours 10 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 631 AM MST Sat Mar 4 2023 NMZ401>417-TXZ418>424-051345- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 631 AM MST Sat Mar 4 2023 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday We will be breezy to windy on Sunday. We will see a slight chance for lowland rain and light mountains snows showers for the middle part of the week. The best precipitation chances will be east of the Rio Grande. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in New Mexico, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.